Copd flare ups

I had my first flare up l got put on 50mg pros done 5days can you get another attack while being on them l got the flare up from work the air in the work place is very humid and they turn the air off over nights it's very hot and no air movement l went to work last night so humid l felt sick to my stomach and pain in the chest and hard to breath had to take resue inhaler is this from the pills or the humid air l hope someone out there can answer thanks everyone

4 Replies

  • Do you mean 50mg prednisolone? I am on that dose at present for a flare up and they do have some nasty side effects for me. Increased breathlessness being just one of them. Increase heart rate, inability to sleep, increased appetite to name a few. The humidity at work of course won't help. I find one of those little hand held fans can be helpful in a humid atmosphere, but realise this may not be practical for you in a work situation. Hope you feel much better very soon.

  • Hiya Petar,I have been on Prednisolone for a long time,due to exacerbations.When you have a "flare up" or exacerbation its makes you really anxious and you are waiting for the next attack to happen.Nanny is right with all the side effects, this is why they give you short bursts of them.It sounds to me you were suffering an anxiety attack,I get like that when the air is warm and you can't breathe!

    Prednisolone is given to stop the inflammation in the airways and when your anxious ,you can bring on an attack and its frightening and scary and it makes your breathing laboured. They are a nasty drug long term,but in short bursts they do help open the airways..All the best and hope you feel a lot better..Regards Laura x

  • I had several flair ups this year and every flair up I needed at least two courses of steroids and antibiotics I lost count how many courses hope your feeling well soon

  • I too have just had a 5 day course of steroids, hungry all the time, didn't sleep as well, vivid dreams, chest felt very tight, and seemed to have withdrawal symptoms after coming off them. On the plus side my back pain was greatly reduced so they must have done me some good. Keep well. Joyce

You may also like...